My 33 year old son will pass out while not busy at computor(he's a programmer) especially at any meetings, sitting and having to just listen. He constantly has to shake his head to try to stay awake. He is being iven pain pills for energy, they don't make him sleepy..He is also taking provigial to stay awake and that doesn't work well. He has a low thyroid but even with the increase dosage he's up to that doesn't seem to be the answer. He usually has sunus problems everyday too. No one seems to know what to do. He hates being on all the pain meds as the dosage has to go up to be affective. It's the only thing that allows him to function enough to work....What kind of doctor or diagnosis do you offer?
sounds like a "sleep disorder". Could be in the category of nrcolepsy. Has he had a night time sleep study done? Or a "MSLT" daytime sleep study, multiple sleep latency test. It sucked that I had to go off my alertness meds AND caffeine for several weeks prior to the tests.
I take 200 to 400mg provigil every morning.
One type of doctor is a pulmonologist. Sometimes sleep apnea can cause a person to have severe problems functioning in the day. they have a machine you wear at night to compensate and keep you breathing and sleeping normally.
I saw a neurologist that specialized in sleep disorders.
Pain pills? If he is tkaing pain pills, opiates, there is something more to the problem than you may be being told.
Provigil, abilify, amphetamines are theusual treatment for narcolepsy and EDS (excessive daytime sleepiness.
You mentioned sinus...maybe a pulmonoligist is the way to go.
Pain pills.... that one is weird to me. I question the combination of provigil (alertness drug) and pain medications (side effect drowsiness, nervous system depressants). If he were ADD/ADHD he would have a paradoxical reaction to stimulants, they would calm him down. But he is being given both stimulants and depressants...the logic of which needs to be clarified before it makes any sense to me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.